Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jan 21, 2018, 10:34 PM CST for Pike County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2018, 10:34 PM CST (04:34 UTC)
- Expired
- Jan 21, 2018, 11:02 PM CST
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Pike County, AR
The radar
The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 3:05 PM CST | Tornado Watch | SPC | 8 hr |
| Jan 21, 9:59 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
021
WFUS54 KLZK 220434
TORLZK
ARC109-220515-
/O.NEW.KLZK.TO.W.0001.180122T0434Z-180122T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1034 PM CST SUN JAN 21 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Pike County in southwestern Arkansas...
* Until 1115 PM CST
* At 1033 PM CST, a severe thunderstorm capable of producing a
tornado was located over Center Point, or 8 miles northwest of
Nashville, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Murfreesboro... Daisy...
Narrows Dam... Daisy State Park...
Bear Creek Public Use Area... Nathan...
Kirby... Highland in Pike County...
Lodi... Pike City...
New Hope in Pike County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3435 9373 3435 9369 3417 9345 3401 9378
3401 9382 3418 9382 3419 9392
TIME...MOT...LOC 0433Z 229DEG 46KT 3401 9397
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
462 follow-up statements
609
WWUS54 KLZK 220449
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1049 PM CST SUN JAN 21 2018
ARC109-220515-
/O.CON.KLZK.TO.W.0001.000000T0000Z-180122T0515Z/
Pike AR-
1049 PM CST SUN JAN 21 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR CENTRAL
PIKE COUNTY...
At 1049 PM CST, a severe thunderstorm capable of producing a tornado
was located near Narrows Dam, or 8 miles northwest of Murfreesboro,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Daisy... Narrows Dam...
Daisy State Park... Bear Creek Public Use Area...
Nathan... Kirby...
Lodi...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3424 9354 3419 9348 3407 9377 3408 9382
3418 9382 3419 9386 3434 9367
TIME...MOT...LOC 0449Z 227DEG 43KT 3414 9380
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
46960
WWUS54 KLZK 220502
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1102 PM CST SUN JAN 21 2018
ARC109-220510-
/O.CAN.KLZK.TO.W.0001.000000T0000Z-180122T0515Z/
Pike AR-
1102 PM CST SUN JAN 21 2018
...THE TORNADO WARNING FOR CENTRAL PIKE COUNTY IS CANCELLED...
The tornado threat for this storm has diminished and the Tornado
Warning has been cancelled and replaced with a Severe Thunderstorm
Warning. Damaging winds and some small hail remain likely for the
area.
A tornado watch remains in effect until 400 AM CST for southwestern
Arkansas.
LAT...LON 3424 9354 3419 9348 3407 9377 3408 9382
3418 9382 3419 9386 3434 9367
TIME...MOT...LOC 0459Z 229DEG 46KT 3423 9367
$$
64What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 21, 5:59 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 21, 5:59 PM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 559 PM CST Sun Jan 21 2018 .AVIATION... Showers and thunderstorms continue to develop in advance of an approaching cold front that will move through the state late in the period. The convection will slowly progress east through the taf period but will clear all terminals by early Monday morning. Widespread MVFR to possible IFR conditions are expected to develop as the convection moves across the terminals followed by a return to VFR conditions at the end of the period. Moisture wrapping around the upper low will spread low clouds across the north Monday afternoon. SE winds will turn to the SW and then more west with time. && .PREV DISCUSSION...(ISSUED 310 PM CST Sun Jan 21 2018) UPDATE... Updated to include TOR Watch #1 for portions of the western and NW CWA. No other changes expected. PREV DISCUSSION...(ISSUED 246 PM CST Sun Jan 21 2018) SHORT TERM...Tonight Through Tuesday Scattered SHRA continues to develop across western sections of the CWA this afternoon as moisture levels continue to rise across the state. Dewpts have now warmed into the mid 50s to mid 60s across the area...with temps in the upper 50s to near 70. The overall forecast thinking hasn't changed much...with the primary forecast concern the possible SVR weather tonight into early Mon morning. Expect more organized and widespread SHRA/TSRA to develop west of AR late this afternoon into the early evening hrs along a pre-frontal trough...then spread east into west/NW AR this evening. Expect this line of convection to move east over central sections of the state by near or just after midnight...stretching north to south across the state. This line of convection will have moved east of the state by just after sunrise Mon. At this time...some strong to SVR storms will be possible with this line of convection this evening into the overnight period. Looks like the best chances for seeing SVR weather will be across the western half to two-thirds of the CWA through about 8-12Z Mon. Forecast SRH values look quite impressive just ahead of this convection...with forecast 0-1km SRH over 400 to near 500 m2/s2. Forecast SFC based instability looks to be the limiting factor in the overall threat for SVR storms tonight. However...there may just be enough SFC based convection to generate some damaging winds with the strongest storms. There will also be a threat for brief...weak tornadoes along the leading edge of the convective line given this high forecast SRH. The threat for SVR weather will decrease by Mon morning as the convection moves east of the state. Expect drier and more stable air to move into the state for Mon...though some breezy W and NW winds will remain possible through Mon afternoon. The drier air will remain in place through Tue as well...though winds will less intense. LONG TERM...Tuesday Night Through Sunday Sfc high pressure wl be in control acrs AR at the start of the PD. Temps wl be close to seasonal norms as zonal flow aloft keeps any arctic air well to our north. Temps wl slowly modify later this week as the sfc high shifts E of AR and S/SELY wind flow returns. By Fri, low lvl moisture wl be working Nwd into AR as south wind flow further increases. Meanwhile, a new storm system wl be organizing to our W and wl eventually be affecting the area heading into next weekend. Good rain chances wl return to the fcst Fri night and Sat as an assocd CDFNT works acrs the state. Precip chances quickly end fm the W Sat night. Colder air moving in behind the front could cause a brief wintry mix over parts of N AR before ending. Drier conds return to close out the weekend. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...56
Hazardous weather outlook, Jan 21, 10:15 PM CST, 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1015 PM CST Sun Jan 21 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1015 PM CST Sun Jan 21 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE..Tonight Showers and thunderstorms continue to develop over western Arkansas and will continue to advance eastward through the night as a cold front surges east through the state. This line of thunderstorms will be moving over central sections of the state after midnight. Expect this line of thunderstorms to be east of the state by just after sunrise Monday morning. Some strong to severe thunderstorms will be possible with this line of thunderstorms overnight. The best chances for seeing severe weather will be across the western half of the state. The primary threats with the strongest storms will be damaging winds, though a few brief, weak tornadoes may be seen along the leading edge of the line of thunderstorms. Some locally heavy rainfall may also be seen. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Showers and thunderstorms will exit to east of Arkansas Monday morning...with the threat for severe weather becoming low. However...breezy west and northwest winds will be seen...with winds of 15 to 25 mph expected...with gusts over 30 mph possible. As a result...caution is advised on area lakes for these breezy conditions through Monday afternoon. A new storm system and front will bring good chances of rain by Friday night and Saturday. There may be a brief wintry mix as precipitation ends late Saturday night and Sunday. .Spotter Information Statement... Spotter activation may be needed this evening and overnight for central and western Arkansas. && state...stretching from Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62
In the hours before
Special weather statement, Jan 21, 8:28 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
828 PM CST SUN JAN 21 2018
ARZ003-012-021-220300-
Johnson AR-Newton AR-Boone AR-
828 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...WESTERN
NEWTON AND SOUTHWESTERN BOONE COUNTIES UNTIL 900 PM CST...
At 827 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingston to near Boston to 6 miles
northeast of Wiederkehr Village. Movement was northeast at 40 mph.
Wind gusts up to 50 mph along with some dime size hail will be
possible with these storms.
Locations impacted include...
Lost Valley State Park... Upper Buffalo Wilderness Area...
Walnut... Red Bank...
Devils Knob... Alpena...
Mossville... Boxley...
Salus... Compton...
Catalpa... Ozone...
Fallsville... Low Gap...
Swain... Oark...
Dixon Ridge... Hunt...
Wolf Pen Campground... Arbaugh...
A tornado watch remains in effect until 1100 PM CST for western and
north central Arkansas.
LAT...LON 3635 9329 3601 9323 3561 9342 3551 9370
3556 9370 3576 9358 3576 9352 3588 9352
3588 9351 3595 9349 3597 9345 3608 9345
3608 9348 3612 9348 3612 9330
TIME...MOT...LOC 0227Z 228DEG 33KT 3599 9357 3579 9354 3552 9368
64Special weather statement, Jan 21, 9:20 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
920 PM CST SUN JAN 21 2018
ARZ037-040-041-220400-
Polk AR-Scott AR-Montgomery AR-
920 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SCOTT...POLK AND
WEST CENTRAL MONTGOMERY COUNTIES UNTIL 1000 PM CST...
At 920 PM CST, Doppler radar was tracking a strong thunderstorm near
Grannis, or 13 miles northwest of De Queen, moving northeast at 50
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mena... Wickes...
Grannis... Hatfield...
Vandervoort... Opal...
Cossatot River State Park... Polk County Fairgrounds...
Mena Intermountain Airport... Mccauley...
Shady... Hartley...
Cove... Acorn...
Board Camp... Ink...
Hatton... Potter...
Dallas... Shady Grove...
A tornado watch remains in effect until 1100 PM CST for western
Arkansas.
LAT...LON 3439 9447 3483 9420 3465 9383 3435 9414
3435 9425 3427 9426 3427 9424 3425 9425
3419 9431 3419 9447
TIME...MOT...LOC 0320Z 215DEG 45KT 3423 9444
CrossSpecial weather statement, Jan 21, 10:19 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1019 PM CST SUN JAN 21 2018
ARZ003-012-021-022-030-220500-
Pope AR-Johnson AR-Newton AR-Boone AR-Logan AR-
1019 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LOGAN...CENTRAL
JOHNSON...NEWTON...BOONE AND NORTHWESTERN POPE COUNTIES UNTIL 1100 PM
CST...
At 1019 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Bank to Holman. Movement was northeast
at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Harrison... Clarksville...
Jasper... Lamar...
Bergman... Western Grove...
Scranton... Valley Springs...
Olvey... Carver...
Erbie... Moore...
Upper Buffalo Wilderness Area... Devils Knob...
Lost Valley State Park... Pruitt...
Holman... Rosetta...
Myrtle... Self...
A tornado watch remains in effect until 400 AM CST for western,
central and north central Arkansas.
LAT...LON 3650 9294 3563 9295 3532 9354 3586 9353
3599 9345 3608 9345 3608 9348 3612 9348
3612 9330 3630 9330 3650 9301
TIME...MOT...LOC 0419Z 233DEG 36KT 3617 9333 3550 9334
CrossThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:28 PM CST | Special Weather Statement | LZK | Newton | 32 min |
| Jan 21, 9:20 PM CST | Special Weather Statement | LZK | Polk | 40 min |
| Jan 21, 9:41 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 34 min |
| Jan 21, 10:19 PM CST | Special Weather Statement | LZK | Boone, Johnson, Newton | 41 min |
| Jan 21, 11:02 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 43 min |
| Jan 21, 11:20 PM CST | Tornado Warning | LZK | Garland, Montgomery, Saline | 17 min |
| Jan 22, 12:32 AM CST | Special Weather Statement | LZK | Faulkner | 58 min |
| Jan 22, 12:35 AM CST | Special Weather Statement | LZK | Conway | 40 min |
| Jan 22, 12:37 AM CST | Special Weather Statement | LZK | Hot Spring | 53 min |
| Jan 22, 12:53 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, White | 37 min |
| Jan 22, 2:12 AM CST | Special Weather Statement | LZK | Jackson, Lonoke, Prairie, Woodruff | 63 min |
| Jan 22, 2:30 AM CST | Special Weather Statement | LZK | Arkansas, Cleveland, Jefferson, Lincoln, Monroe | 60 min |
| Jan 22, 3:32 AM CST | Special Weather Statement | LZK | Desha | 43 min |
| Jan 22, 3:36 AM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 24 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.